Hail, Kimball
- When
- August 1, 4:20 PM MST to 4:27 PM MST
- Where
- Kimball County, 2 mi N of Kimball
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -103.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 2:00 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 1 2003 .SHORT TERM...TSTMS SO FAR THIS AFTERNOON HAVE BEEN DEVELOPING IN A SMALL AREA FROM SW OF LAR TO SW OF CYS ALONG N CNTRL CO BORDER WITH ANOTHER WEAK ONE NW OF CYS. WHILE MOST OF CWA WILL HAVE DRY WX...WILL KEEP A LOW POP IN SE CORNER WY INTO THE FAR SOUTHERN NEBRASKA PANHANDLE THIS EVENING. ANY THREAT OF SEVERE TSTMS HAS SHIFTED INTO EASTERN HALF CO AS PER LATEST SPC OUTLOOK. MODELS IN AGREEMENT THAT NW FLOW ALOFT TODAY AND TONIGHT WILL BECOME NNWLY SAT AS STRONG UPPER RIDGE SHIFTS ACROSS WESTERN WY. THIS SHOULD LIMIT ANY TSTMS TO ABOUT THE AREA WHERE THEY ARE NOW. TEMPS TODAY HAVE WARMED A BIT MORE THAN EXPECTED. MAXS SATURDAY SHOULD BE SIMILAR TO TODAY...MAV A FEW DEGREES TOO LOW AGAIN. .LONG TERM...UPPER HIGH REMAINS ANCHORED ACROSS SRN CONUS WITH RIDGING NWRD ACROSS THE ROCKY MTNS. BETTER MOISTURE TO STAY CONFINED S OF CWA BUT ENUF STILL AVAILABLE FOR A FEW STORMS MAINLY NEAR COL BORDER SAT NIGHT. A LITTLE BETTER CHANCE FOR SHOWERS AND TSTRMS SUNDAY AFTN AND EVNG AS SHORTWAVE RIDES OVER RIDGE AND ACROSS REGION. RIDGE REBUILDS MON AND TUESDAY AS UPPER TROF NEAR WEST COAST RESULTING IN MORE ISOLD CONVECTION. DRY AND WARMER MID TO LATE PART OF WEEK AS UPPER RIDGE STRENGTHENS AND CUTS OFF ANY MONSOONAL MOISTURE AND THICKNESSES RISE. .CYS... WY...NONE. NE...NONE. JLH/RE
NEZ001>003-019>021-054-055-WYZ059>070-021115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE STILL EXPECTED OVER EXTREME SOUTHEAST WYOMING AND THE FAR SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. MOST OF THESE WILL BE ALONG AND SOUTH OF INTERSTATE 80. THE THREAT OF SEVERE THUNDERSTORMS SHOULD BE CONFINED TO THE EASTERN HALF OF COLORADO WHERE THE BEST MOISTURE AND INSTABILITY WILL BE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN MOST OF THE AFTERNOONS AND EVENINGS AS BOTH MOISTURE AND INSTABILITY PERSIST. THE LATE DAY STORMS WILL BE MORE NUMEROUS ON SUNDAY DUE TO MORE ABUNDANT MOISTURE. THEY WILL ALSO BE SLOWER MOVING DUE TO LIGHTER WINDS IN THE UPPER ATMOSPHERE AND THUS BE BETTER RAIN PRODUCERS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY OVER SOUTHEAST WYOMING... EAST OF THE LARAMIE MOUNTAINS...AND ACROSS THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0443 PM MDT FRI AUG 01 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 10 SW ALBIN WY 1.25 IN HAIL
08/01/03 LARAMIE
MRCThe Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332704.